Hail, Bowie
- When
- June 29, 2:50 AM CST
- Where
- Bowie County, 1 mi NNW of Leary
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.464, -94.204
Quarter size hail fell in the Leary community.
An upper level trough over Northern Mississippi drifted west into Southern Arkansas, Northern Louisiana, and extreme Northeast Texas during June 28th, which helped to ignite scattered showers and thunderstorms over Southcentral Arkansas and Northcentral Louisiana during the afternoon, evening, through the early morning hours on the 29th with the aid of available heating and ample low level…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level trough over Northern Mississippi drifted west into Southern Arkansas, Northern Louisiana, and extreme Northeast Texas during June 28th, which helped to ignite scattered showers and thunderstorms over Southcentral Arkansas and Northcentral Louisiana during the afternoon, evening, through the early morning hours on the 29th with the aid of available heating and ample low level moisture. While this resulted in a brief period of isolated strong to severe thunderstorms during the mid and late afternoon hours on the 28th across portions of Southcentral Arkansas and Northcentral Louisiana, these storms diminished during the evening but left behind residual outflow boundaries which ignited additional isolated to scattered showers and thunderstorms during the morning hours of June 29th across portions of Southwest Arkansas, Northwest Louisiana, and extreme Northeast Texas. A couple of isolated thunderstorms briefly became severe over Eastern Bowie County Texas, producing quarter size hail in the Leary community and just northeast of Maud before diminishing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 28, 10:17 PM CST, 4 hours 33 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1117 PM CDT Fri Jun 28 2019 .AVIATION... As expected, scattered to numerous showers and thunderstorms continue developing across SW AR and extreme NE LA late this evening with these storms expected to continue pushing south and west overnight towards the MLU and SHV terminals. Expecting MVFR ceilings with these storms along with wind gusts at or near 30kts outside any severe thunderstorms that could develop as well as a quick reduction in visibility. Latest HRRR supports these storms moving into our NE TX terminals after sunrise so have delayed VCTS and TEMPO TSRA groups until that time. Could see some recovery across N LA into S AR by late morning into the afternoon hours on Sat so have continued the VCTS wording through these periods as well. 13 && .PREV DISCUSSION... /issued 931 PM CDT Fri Jun 28 2019/ UPDATE... Challenging overnight forecast as several parameters coming into play which suggests an increase in storm coverage overnight into the day Saturday. Latest watervapor imagery, IR imagery and radar mosaic showing an inverted trough axis in the mid levels of the atmosphere, spinning across eastern Arkansas with upper ridging centered across the Great Plains. While we have lost evening convection across N LA attm in the wake of a north to south outflow boundary which pushed into SW AR and NW LA earlier this evening, new convection has fired underneath the inverted trough across SE AR and extreme NE LA. The last couple nights have shown renewed convective nocturnal storm development underneath this inverted trough axis and we are already seeing this with some isolated new development noted across portions of SW AR. This inverted trough is forecast to drift ESE into N LA overnight and there is good support from both the HRRR, HREF and 00z NAM output of storm coverage increasing as we go through the overnight hours across SW AR into N LA through sunrise. Current forecast has a pretty good handle on this as well as pop coverage into Saturday but given the timing and lack of storm coverage late this evening, have repositioned highest pops through Midnight across our far NE zones, spreading this higher coverage westward into SW AR and N LA after midnight. Hourly fcst temps this evening are pretty much in the ballpark as are overnight low temps and for this reason, have left fcst temps unchanged. Other changes include a massage of sky and dewpoint grids, otherwise the forecast for the remainder of the night is in pretty good shape. Update out shortly...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 86 71 88 / 40 60 40 40 MLU 72 88 71 90 / 60 40 30 40 DEQ 71 88 70 87 / 20 40 20 40 TXK 72 85 70 87 / 40 50 30 40 ELD 70 86 70 89 / 60 50 30 40 TYR 72 85 70 87 / 10 50 40 40 GGG 72 86 70 87 / 20 60 40 40 LFK 71 86 70 88 / 20 60 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 13/13
Hazardous Weather Outlook National Weather Service Shreveport LA 941 PM CDT Fri Jun 28 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 941 PM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... Look for scattered to numerous showers and thunderstorms to increase in storm coverage and intensity overnight, mainly across Southwest Arkansas and Northern Louisiana. These storms will have the capability to produce locally heavy downpours, strong wind gusts and small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered afternoon showers and thunderstorms will be possible through Thursday, mainly during peak daytime heating. The stronger storms may produce gusty winds and brief, locally heavy rainfall. Localized flash flooding could occur with any slow moving storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 13
Special Weather Statement National Weather Service Shreveport LA 1233 AM CDT Sat Jun 29 2019 ARZ071-072-LAZ001>004-290615- Lafayette AR-Columbia AR-Bossier LA-Claiborne LA-Caddo LA-Webster LA- 1233 AM CDT Sat Jun 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAFAYETTE AND SOUTHWESTERN COLUMBIA COUNTIES...WEBSTER...NORTHWESTERN CADDO... NORTHWESTERN CLAIBORNE AND NORTHERN BOSSIER PARISHES UNTIL 115 AM CDT... At 1232 AM CDT, Doppler radar was tracking a strong thunderstorm near Shongaloo, or 10 miles east of Springhill, moving southwest at 35 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Minden, Springhill, Vivian, Haynesville, Cullen, Plain Dealing, Cotton Valley, Sarepta, Doyline, Taylor, Hosston, Shongaloo, Gilliam, Bussey, Welcome, Evergreen, Alden Bridge, Leton, Gilark and State Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3253 9341 3288 9398 3320 9339 3295 9299 TIME...MOT...LOC 0532Z 045DEG 29KT 3301 9329 05
Special Weather Statement National Weather Service Shreveport LA 134 AM CDT Sat Jun 29 2019 LAZ001>003-010>012-290715- De Soto LA-Bossier LA-Bienville LA-Red River LA-Caddo LA-Webster LA- 134 AM CDT Sat Jun 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTHERN DE SOTO...NORTHWESTERN RED RIVER...SOUTHEASTERN CADDO...WESTERN BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES UNTIL 215 AM CDT... At 134 AM CDT, Doppler radar was tracking a strong thunderstorm near Doyline, or 8 miles southwest of Minden, moving southwest at 35 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shreveport, Bossier City, Haughton, Stonewall, Ringgold, Sibley, Doyline, Dubberly, Heflin, Eastwood, Hall Summit, Jamestown, Carmel, Curtis, Grand Bayou, Fillmore, Kingston, Plum Orchard Landing, Loggy Bayou and Koran. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3263 9345 3248 9309 3197 9345 3224 9392 TIME...MOT...LOC 0634Z 029DEG 30KT 3252 9336 05
Special Weather Statement
National Weather Service Shreveport LA
214 AM CDT Sat Jun 29 2019
ARZ070-TXZ112-290800-
Miller AR-Cass TX-
214 AM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLER AND EASTERN
CASS COUNTIES UNTIL 300 AM CDT...
At 214 AM CDT, Doppler radar was tracking a strong thunderstorm near
Brightstar, or 11 miles northeast of Atlanta, moving southwest at 15
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Atlanta, Queen City, Bivins, Ravanna, McLeod, Brightstar, Bloomburg,
Douglassville, Domino, Pleasant Hill, Fort Lynn and Red Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3317 9438 3330 9408 3329 9409 3330 9406
3329 9405 3327 9404 3332 9404 3334 9400
3316 9385 3302 9400 3302 9404 3298 9404
3288 9415
TIME...MOT...LOC 0714Z 051DEG 12KT 3319 9399
05Special Weather Statement
National Weather Service Shreveport LA
215 AM CDT Sat Jun 29 2019
ARZ059-TXZ097-290800-
Little River AR-Bowie TX-
215 AM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER AND
CENTRAL BOWIE COUNTIES UNTIL 300 AM CDT...
At 215 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ashdown, moving southwest at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Texarkana, Ashdown, New Boston, Nash, Hooks, Redwater, Maud, Red
Lick, Ogden, Richmond, Leary, Red Bank and Pine Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3358 9400 3355 9403 3355 9404 3354 9404
3327 9433 3354 9457 3372 9414
TIME...MOT...LOC 0715Z 052DEG 12KT 3362 9414
05Special Weather Statement
National Weather Service Shreveport LA
219 AM CDT Sat Jun 29 2019
ARZ070-071-LAZ001-002-290800-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-
219 AM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MILLER AND
SOUTHWESTERN LAFAYETTE COUNTIES...NORTHWESTERN CADDO AND NORTHWESTERN
BOSSIER PARISHES UNTIL 300 AM CDT...
At 218 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bradley, or 12 miles west of Springhill, moving southwest at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vivian, Plain Dealing, Bradley, Hosston, Rodessa, Belcher, Ida,
Gilliam, Dixie, Gin City, Cavett, Canale and Bolinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3299 9352 3298 9353 3297 9352 3269 9383
3294 9404 3297 9404 3316 9368
TIME...MOT...LOC 0718Z 049DEG 11KT 3302 9368
05Special Weather Statement National Weather Service Shreveport LA 253 AM CDT Sat Jun 29 2019 LAZ001>003-290845- Bossier LA-Caddo LA-Webster LA- 253 AM CDT Sat Jun 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEBSTER...CENTRAL CADDO AND CENTRAL BOSSIER PARISHES UNTIL 345 AM CDT... At 253 AM CDT, Doppler radar was tracking a strong thunderstorm near Sarepta, or 10 miles southwest of Springhill, moving south at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Bossier City, Haughton, Blanchard, Benton, Plain Dealing, Sarepta, Eastwood, Dixie, Alden Bridge, Rocky Mount, Princeton, Fillmore, Linton, Bellevue, Bolinger, Ivan and Red Chute. LAT...LON 3297 9367 3291 9343 3251 9349 3261 9389 TIME...MOT...LOC 0753Z 017DEG 17KT 3287 9356 05
The Shreveport radar (KSHV), 118 km away, was scanning. The volume nearest the first event began at 08:49 UTC.
2 hail. Local standard time, as filed.
Quarter size hail fell in the Leary community.
Nickel to quarter size hail fell off of Highway 67 between Redwater and Maud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832639, 832637.